i know this is a bit personal but ...i have started on theophille and carbostine tablets 5wks agi and every since i have had a very very very itchy womans bits. i have been to docs had two thrush tabs and two lots of cream last lot been daktarin. can anybody help me i they have had same problem. i am going through hell here i have scratched myself sore xxxxxx

jill xxxxx

5 Replies

  • hi,jilly

    I would RING YOUR DOC SEE IF CAN stop the carbocstine for a day or so and see if it stops as they only last in your body 4 hours and they can just be used as and when but the other is needed every day ,so if still happens then you know it carnt be carbocsistine if stops then could be it as the carbocsistine can cause skin iritation-rash etc.

  • Nothing worse is there?

    It could be the theophylline. I couldn't take it as it gave me hives - itchy weals all over my body. Talk to your gp about stopping one of the drugs at a time so you can tell which (if either) it is

    One tip if it persists is to go to your local genito-urinary clinic. You may feel a little odd sitting there with all the teenagers with their STDs (I know I did!) but nowhere will you get better treatment for such complaints. They sorted out my persistent thrush which was driving me crazy & had defied all my gp's attempts. Also they usually have drop-in clinics.

    polly x

  • Hi Jill, I would recommend returning to your doctor for advice. The itching could be caused by a number of things. Polly, most gum users are not teenagers...and most gum users are there most responsibly looking after their sexual health....just cos they're there doesn't mean they have an infection.


  • Hi feejay - well most of them are certainly young, at least where I live where there are 2 unis and a thriving foreign student trade. But I think you my have mistaken my slightly tongue-in-cheek comment as a criticism of such young people - needing treatment for an STD, or indeed keeping a check on chlamydia etc, doesn't mean they're not responsibly looking after their sexual health, quite the opposite in my view. I encourage my daughter to do so, and indeed I speak as someone who needed such a clinic myself in the swinging 60's! Although then one was made to feel like a very irresponsible person for seeking help. Those days, thank goodness, are long gone. I'm a big fan of gum clinics & think they're an important part of public health

    polly x

  • thanks all for replys. i went back to docs yesterday and got some more cream called trmivate. told doc about what i had been told on here about carbostitine and she agrees with you. she said to try this cream for a week and if itching is still there then to see a about stopping tab for a couple of weeks xxx

You may also like...